Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 188, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 29, 2016, 3:46 PM CDT for Dent County, Shannon County, Missouri. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2016, 3:46 PM CDT (20:46 UTC)
- Expired
- Jul 29, 2016, 4:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dent County, MO, Shannon County, MO
The radar
The St Louis radar (KLSX), 167 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.8 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1513 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
157
WUUS53 KSGF 292046
SVRSGF
MOC065-203-292115-
/O.NEW.KSGF.SV.W.0188.160729T2046Z-160729T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
346 PM CDT FRI JUL 29 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN SHANNON COUNTY IN SOUTH CENTRAL MISSOURI...
SOUTHEASTERN DENT COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 415 PM CDT
* AT 345 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF BUNKER TO 6 MILES NORTH OF
EMINENCE...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EMINENCE... BUNKER...
MIDRIDGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3709 9108 3719 9148 3731 9137 3748 9138
3747 9121 3742 9121 3741 9117 3726 9116
3725 9112 3720 9112 3720 9109 3718 9109
3717 9104 3714 9104 3714 9102 3709 9102
TIME...MOT...LOC 2045Z 280DEG 30KT 3740 9130 3731 9130 3724 9135
HAIL...<.75IN
WIND...60MPH
$$
TERRYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:57 PM CDT, 49 minutes earlier.
Area forecast discussion, Jul 29, 2:57 PM CDT, 49 minutes before
Area Forecast Discussion National Weather Service Springfield MO 257 PM CDT FRI JUL 29 2016 .SHORT TERM...(This evening through Saturday) Issued at 228 PM CDT Fri Jul 29 2016 Thunderstorms developed ahead of windshift/cold front moving through our eastern counties. A shortwave has enhanced winds aloft with 30-35kt 0-6km bulk shear over the northern cwfa/central MO down to 20 kts or so along the MO/AR border. Better instability resides along the MO/AR border versus points north in central MO. All-in-all there will be severe mixed mode storm risk over the next 2-3 hours in our eastern counties with a wind/hail risk. The effective front will drop to near the MO/AR line tonight. Another upstream shortwave will move southeast into eastern OK/KS late tonight and early Saturday morning with increasing chances for some storms over the southwestern portion of the forecast area. Overall severe storm chances will be low with this next round of storms. Daytime highs should actually remain below normal for this time of year on Saturday. .LONG TERM...(Saturday Night through Friday) Issued at 228 PM CDT Fri Jul 29 2016 Could see a repeat round of convection Saturday night into Sunday with yet another shortwave moving through the area as the the sfc front begins to lift back to the north. Medium range guidance is still consistent in gradually building upper level heights/ridging back into the central CONUS next week. We will see a return to hotter temperatures with the possibility of heat advisories/headlines with heat indices progged to reach over 100-105 deg F again for a few days. Rain chances, while not zero, will be greatly reduced by this time with high pressure/warmer air aloft. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1203 PM CDT Fri Jul 29 2016 Isolated to scattered showers and thunderstorms will continue throughout this afternoon, with tempo groups for KSGF and KBBG. Localized MVFR conditions will occur in the vicinity of thunderstorms. Confidence is not high for tomorrow morning so a prob30 group has been added to all TAF sites. Outside of thunderstorms conditions will be VFR with light winds. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...DSA LONG TERM...DSA AVIATION...Foscato
Hazardous weather outlook, Jul 29, 1:45 PM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 145 PM CDT FRI JUL 29 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301845- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 145 PM CDT FRI JUL 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. DISCUSSION... AREAS OF THUNDERSTORMS WILL AFFECT AN AREA EAST OF A LINE FROM ELDON TO SPRINGFIELD TO BRANSON THIS AFTERNOON. DAMAGING WINDS AND UP TO ONE INCH HAIL WILL BE POSISBLE WITH A FEW STRONG TO SEVERE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS WILL IMPACT THE OUTLOOK AREA ON A DAILY BASIS FROM SATURDAY THROUGH MONDAY. A COMPLEX OF SHOWERS AND THUNDERSTORMS ON SATURDAY NIGHT INTO SUNDAY MAY BRING A MORE WIDESPREAD CHANCE OF RAINFALL. LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING WILL BE THE PRIMARY THREATS. AFTERNOON HEAT INDEX VALUES WILL RANGE FROM THE MIDDLE TO UPPER 90S SATURDAY AND SUNDAY...ESPECIALLY ACROSS EXTREME SOUTHEASTERN KANSAS AND ALONG THE MISSOURI AND ARKANSAS BORDER. HIGHER HEAT INDICES OVER 100 DEGREES WILL RETURN NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER PARTS OF THE EASTERN OZARKS THIS AFTERNOON. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Special weather statement, Jul 29, 2:46 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
246 PM CDT FRI JUL 29 2016
MOZ082-083-098-292030-
SHANNON MO-DENT MO-TEXAS MO-
246 PM CDT FRI JUL 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHANNON...DENT AND
NORTHEASTERN TEXAS COUNTIES UNTIL 330 PM CDT...
AT 246 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES WEST OF SALEM TO
NEAR LICKING TO NEAR RAYMONDVILLE...AND MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE ADVISORY INCLUDE...
MONTAUK STATE PARK... SALEM...
LICKING... BUNKER...
STONE HILL... HOWES MILL...
GLADDEN... ANUTT...
SLIGO... BOSS...
DARIEN... HOWES...
TURTLE... LENOX...
JADWIN... BANGERT...
AKERS... MONTAUK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3759 9131 3751 9131 3750 9121 3742 9121
3741 9117 3734 9118 3738 9190 3760 9186
3760 9181 3777 9181 3778 9131 3770 9130
3769 9115 3759 9116
TIME...MOT...LOC 1946Z 273DEG 36KT 3768 9178 3754 9179 3740 9183
TERRYLocal storm report, Jul 29, 2:54 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
254 PM CDT FRI JUL 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG 3 NE BAKERSFIELD 36.55N 92.10W
07/29/2016 HOWELL MO TRAINED SPOTTER
SEVERE THUNDERSTORM WIND GUSTS DOWNED TREE LIMBS ON
HIGHWAY YY.
&&
DCRAMERSpecial weather statement, Jul 29, 3:05 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
305 PM CDT FRI JUL 29 2016
MOZ098-106-292030-
SHANNON MO-OREGON MO-
305 PM CDT FRI JUL 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SHANNON AND
NORTHEASTERN OREGON COUNTIES UNTIL 330 PM CDT...
AT 304 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF WINONA...OR 17 MILES SOUTHWEST OF VAN BUREN...MOVING
EAST AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
GREER...
LAT...LON 3676 9135 3693 9144 3702 9122 3685 9122
3683 9123 3682 9119
TIME...MOT...LOC 2004Z 259DEG 11KT 3690 9130
TERRYSpecial weather statement, Jul 29, 3:15 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
315 PM CDT FRI JUL 29 2016
MOZ083-098-292100-
SHANNON MO-DENT MO-
315 PM CDT FRI JUL 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHANNON AND SOUTHEASTERN
DENT COUNTIES UNTIL 400 PM CDT...
AT 315 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF SALEM
TO 14 MILES EAST OF LICKING TO 8 MILES NORTH OF SUMMERSVILLE...AND
MOVING SOUTHEAST AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IN THE ADVISORY INCLUDE...
CURRENT RIVER STATE PARK... MONTAUK STATE PARK...
EMINENCE... BUNKER...
WEST EMINENCE... MIDRIDGE...
JADWIN... ALLEY SPRING...
GLADDEN... AKERS...
ROUND SPRING... DARIEN...
TURTLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3710 9105 3709 9121 3702 9123 3723 9166
3750 9166 3760 9143 3755 9131 3751 9131
3750 9121 3742 9121 3741 9117 3726 9116
3725 9112 3720 9112 3720 9109 3718 9109
3716 9104
TIME...MOT...LOC 2015Z 302DEG 30KT 3754 9145 3748 9160 3730 9162
TERRYLocal storm report, Jul 29, 3:24 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
324 PM CDT FRI JUL 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG BAKERSFIELD 36.52N 92.14W
07/29/2016 OZARK MO TRAINED SPOTTER
LIMBS DOWN. PHONE LINE WIRES INTO TWO HOMES DOWN.
&&
DSASpecial weather statement, Jul 29, 3:25 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
325 PM CDT FRI JUL 29 2016
MOZ106-292115-
OREGON MO-
325 PM CDT FRI JUL 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OREGON COUNTY UNTIL
415 PM CDT...
AT 325 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ALTON TO THAYER...AND
MOVING NORTHEAST AT 30 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IN THE ADVISORY INCLUDE...
GRAND GULF STATE PARK... THAYER...
ALTON... WILDERNESS...
MYRTLE... COUCH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3650 9167 3667 9156 3682 9122 3652 9112
3650 9113 3651 9116
TIME...MOT...LOC 2025Z 237DEG 26KT 3665 9134 3655 9154
TERRYThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:47 PM CDT | Special Weather Statement | SGF | Howell | 43 min |
| Jul 28, 8:20 PM CDT | Special Weather Statement | SGF | Oregon | 55 min |
| Jul 29, 11:38 AM CDT | Special Weather Statement | SGF | Stone | 22 min |
| Jul 29, 12:54 PM CDT | Special Weather Statement | SGF | Stone | 36 min |
| Jul 29, 12:58 PM CDT | Special Weather Statement | SGF | Pulaski | 47 min |
| Jul 29, 1:29 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 46 min |
| Jul 29, 1:39 PM CDT | Special Weather Statement | SGF | Wright | 36 min |
| Jul 29, 1:52 PM CDT | Special Weather Statement | SGF | Ozark | 23 min |
| Jul 29, 1:56 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Pulaski, Texas | 34 min |
| Jul 29, 2:14 PM CDT | Special Weather Statement | SGF | Howell | 31 min |
| Jul 29, 2:28 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Ozark | 47 min |
| Jul 29, 2:46 PM CDT | Special Weather Statement | SGF | Dent | 44 min |
| Jul 29, 3:05 PM CDT | Special Weather Statement | SGF | Oregon | 25 min |
| Jul 29, 3:15 PM CDT | Special Weather Statement | SGF | Shannon | 45 min |
| Jul 29, 3:25 PM CDT | Special Weather Statement | SGF | Oregon | 50 min |
| Jul 29, 4:01 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 13 min |
| Jul 29, 5:44 PM CDT | Special Weather Statement | SGF | Douglas, Wright | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.